Alert archive / Texas / Red Flag Warnings in 2023

Red Flag Warning 2, NWS Corpus Christi, TX

January 23, 20234 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Jan 23, 2023, 2:21 PM CST for 4 counties in Texas. It took effect at Jan 24, 2023, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2023, 2:21 PM CST (20:21 UTC)
In effect from
Jan 24, 2023, 12:00 PM CST
Expired
Jan 24, 2023, 8:00 PM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Duval County, TX, Jim Wells County, TX, La Salle County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 123 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2023-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2023-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

620 
WWUS84 KCRP 232021
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
221 PM CST Mon Jan 23 2023

...Elevated to critical fire weather conditions possible
Tuesday...

.Strong northwesterly flow associated with a cold front is
expected Tuesday. Relative humidity values are expected to drop
into the teens across portions of South Texas behind the front.
The combination of low relative humidity values and strong winds
will lead to elevated to critical fire weather conditions
Tuesday.

TXZ239>241-240430-
/O.UPG.KCRP.FW.A.0001.230124T1800Z-230125T0600Z/
/O.NEW.KCRP.FW.W.0002.230124T1800Z-230125T0200Z/
Webb-Duval-Jim Wells-
221 PM CST Mon Jan 23 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN BRUSH 
COUNTRY...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning for strong winds and low relative humidity, which is
in effect from noon to 8 PM CST Tuesday. The Fire Weather Watch 
is no longer in effect.

* AFFECTED AREA...Webb, Duval and Jim Wells.

* TIMING...From Noon Tuesday through midnight Tuesday night.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...In the lower 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

TXZ229-230-242>244-240430-
/O.EXT.KCRP.FW.A.0001.230124T1800Z-230125T0200Z/
La Salle-McMullen-Inland Kleberg-Inland Nueces-
Inland San Patricio-
221 PM CST Mon Jan 23 2023

...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE
SOUTHERN COASTAL PLAINS AND BRUSH COUNTRY...

* AFFECTED AREA...La Salle, McMullen, Inland Kleberg, Inland 
  Nueces and Inland San Patricio.

* TIMING...From Noon Tuesday through midnight Tuesday night.

* WINDS...West 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 23 percent.

* TEMPERATURES...In the upper 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
5 follow-up statements
985 
WWUS84 KCRP 232040 CCA
RFWCRP

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Corpus Christi TX
240 PM CST Mon Jan 23 2023

...Elevated to critical fire weather conditions possible
Tuesday...

.Strong northwesterly flow associated with a cold front is
expected Tuesday. Relative humidity values are expected to drop
into the teens across portions of South Texas behind the front.
The combination of low relative humidity values and strong winds
will lead to elevated to critical fire weather conditions
Tuesday.

TXZ239>241-240430-
/O.UPG.KCRP.FW.A.0001.230124T1800Z-230125T0600Z/
/O.COR.KCRP.FW.W.0002.230124T1800Z-230125T0200Z/
Webb-Duval-Jim Wells-
240 PM CST Mon Jan 23 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN BRUSH 
COUNTRY...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning for strong winds and low relative humidity, which is
in effect from noon to 8 PM CST Tuesday. The Fire Weather Watch 
is no longer in effect.

* AFFECTED AREA...Webb, Duval and Jim Wells.

* TIMING...From Noon Tuesday through 8 PM Tuesday night.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...In the lower 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

TXZ229-230-242>244-240430-
/O.COR.KCRP.FW.A.0001.230124T1800Z-230125T0200Z/
La Salle-McMullen-Inland Kleberg-Inland Nueces-
Inland San Patricio-
240 PM CST Mon Jan 23 2023

...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE
SOUTHERN COASTAL PLAINS AND BRUSH COUNTRY...

* AFFECTED AREA...La Salle, McMullen, Inland Kleberg, Inland 
  Nueces and Inland San Patricio.

* TIMING...From Noon Tuesday through 8 PM Tuesday night.

* WINDS...West 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 23 percent.

* TEMPERATURES...In the upper 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
947 
WWUS84 KCRP 240308
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
908 PM CST Mon Jan 23 2023

...Elevated to critical fire weather conditions possible
Tuesday...

.Strong northwesterly flow associated with a cold front is
expected Tuesday. Relative humidity values are expected to drop
into the teens across portions of South Texas behind the front.
The combination of low relative humidity values and strong winds
will lead to elevated to critical fire weather conditions
Tuesday.

TXZ239>241-241200-
/O.CON.KCRP.FW.W.0002.230124T1800Z-230125T0200Z/
Webb-Duval-Jim Wells-
908 PM CST Mon Jan 23 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CST
TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHERN BRUSH COUNTRY...

* AFFECTED AREA...Webb, Duval and Jim Wells.

* TIMING...From Noon Tuesday through 8 PM Tuesday night.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...In the 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

TXZ229-230-242>244-241200-
/O.CON.KCRP.FW.A.0001.230124T1800Z-230125T0200Z/
La Salle-McMullen-Inland Kleberg-Inland Nueces-
Inland San Patricio-
908 PM CST Mon Jan 23 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE
SOUTHERN COASTAL PLAINS AND BRUSH COUNTRY...

* AFFECTED AREA...La Salle, McMullen, Inland Kleberg, Inland 
  Nueces and Inland San Patricio.

* TIMING...From Noon Tuesday through 8 PM Tuesday night.

* WINDS...West 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 23 percent.

* TEMPERATURES...In the 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TC
543 
WWUS84 KCRP 241116
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
516 AM CST Tue Jan 24 2023

...Elevated to Critical fire weather conditions Today...

.Strong northwest flow is expected today, in response to a cold
front. After frontal passage, relative humidity values are 
expected to fall to generally between 15 and 25 percent over 
portions of the Rio Grande Plains and Brush Country. The 
combination of low relative humidity values and strong winds will 
result in Elevated to Critical fire weather conditions today.

TXZ239>241-250200-
/O.CON.KCRP.FW.W.0002.230124T1800Z-230125T0200Z/
Webb-Duval-Jim Wells-
516 AM CST Tue Jan 24 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHERN BRUSH COUNTRY...

* AFFECTED AREA...Webb, Duval and Jim Wells.

* TIMING...From Noon Tuesday through 8 PM Tuesday night.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...In the upper 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

TXZ229-230-242>244-250200-
/O.CON.KCRP.FW.A.0001.230124T1800Z-230125T0200Z/
La Salle-McMullen-Inland Kleberg-Inland Nueces-
Inland San Patricio-
516 AM CST Tue Jan 24 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON CST TODAY
THROUGH THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE
SOUTHERN COASTAL PLAINS AND BRUSH COUNTRY...

* AFFECTED AREA...La Salle, McMullen, Inland Kleberg, Inland 
  Nueces and Inland San Patricio.

* TIMING...From Noon Tuesday through 8 PM Tuesday night.

* WINDS...West 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...In the mid 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

87
194 
WWUS84 KCRP 241410
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
810 AM CST Tue Jan 24 2023

...Elevated to Critical fire weather conditions Today...

.Strong west to northwest flow is expected today, in response to 
a passing cold front. After frontal passage, relative humidity 
values are expected to fall to generally between 15 and 25 percent
over portions of the Rio Grande Plains and Brush Country. The 
combination of low relative humidity values and strong winds will 
result in Elevated to Critical fire weather conditions today.

TXZ230-242>244-241515-
/O.CAN.KCRP.FW.A.0001.230124T1800Z-230125T0200Z/
McMullen-Inland Kleberg-Inland Nueces-Inland San Patricio-
810 AM CST Tue Jan 24 2023

...FIRE WEATHER WATCH IS CANCELLED FOR MCMULLEN, INLAND KLEBERG, 
INLAND NUECES AND INLAND SAN PATRICIO COUNTIES...

The National Weather Service in Corpus Christi has cancelled the
Fire Weather Watch.

Recent rainfall over the aforementioned area will aid in limiting
the fire weather potential this afternoon/evening. However, Elevated
fire weather conditions with moderate to strong winds and low
relative humidity will remain possible today and the Fire Weather
Watch has been replaced by a Fire Danger Statement. 

$$

TXZ229-250200-
/O.UPG.KCRP.FW.A.0001.230124T1800Z-230125T0200Z/
/O.EXA.KCRP.FW.W.0002.230124T1800Z-230125T0200Z/
La Salle-
810 AM CST Tue Jan 24 2023

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR LA SALLE
COUNTY...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning for strong winds and low relative humidity, which is
in effect from noon today to 8 PM CST this evening. The Fire 
Weather Watch is no longer in effect.

* AFFECTED AREA...La Salle.

* TIMING...From Noon Tuesday through 8 PM Tuesday night.

* WINDS...West to northwest 20 to 30 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* TEMPERATURES...In the upper 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

TXZ239>241-250200-
/O.CON.KCRP.FW.W.0002.230124T1800Z-230125T0200Z/
Webb-Duval-Jim Wells-
810 AM CST Tue Jan 24 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHERN BRUSH COUNTRY...

* AFFECTED AREA...Webb, Duval and Jim Wells.

* TIMING...From Noon Tuesday through 8 PM Tuesday night.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...In the upper 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

ANM
853 
WWUS84 KCRP 250203
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
803 PM CST Tue Jan 24 2023


TXZ229-239>241-250315-
/O.EXP.KCRP.FW.W.0002.000000T0000Z-230125T0200Z/
La Salle-Webb-Duval-Jim Wells-
803 PM CST Tue Jan 24 2023

...RED FLAG WARNING HAS EXPIRED FOR SOUTH TEXAS...

Winds have weakened across the region over the last several hours.
There is no longer an elevated fire danger threat and the Red Flag
Warning has been allowed to expire.

$$

TC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Jan 23, 11:31 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Jan 23, 11:31 AM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1131 AM CST Mon Jan 23 2023

...New AVIATION...

.SHORT TERM...
(Today through Tuesday)
Issued at 458 AM CST Mon Jan 23 2023

Key Messages:

  - Strong cold front Tuesday will lead to an active day with
    multiple hazards.

  - High Rip Current Risk today and tonight along with the potential
    for minor coastal flooding this evening or overnight.

  - Ahead of the cold front, potential for thunderstorms early Tuesday
    morning. Across the Victoria Crossroads, a few strong to severe
    storms possible along with heavy rainfall.

 - Gale Force winds expected across the bays and coastal waters
   ahead and behind the cold front Tuesday.

 - Behind the cold front, much drier and very windy with critical
   fire danger conditions and possible Wind Advisory conditions.

Today will be fairly quiet with increasing clouds, mild temperatures
and strengthening onshore winds. The main concern for today will be
a High Risk of Rip Currents, which is expected to continue tonight.
This is in response to the strengthening easterly winds across the
gulf waters and increasing swells. Minor coastal flooding may be a
concern as well with the P-ETSS showing Aransas Pass approaching 1.8
feet MSL after midnight, but will be marginal, especially as winds
become a little more southeasterly by then, which is less conducive
for coastal flooding. Will continue to monitor tide levels and if
they are higher than anticipated, a Coastal Flood Advisory may be
warranted.

The big story will be Tuesday starting early in the morning with a
strong upper level cut off low approaching the region and bringing a
cold front through S TX. Ahead of the front, a strong onshore flow
with a 50kt LLJ will usher deep moisture into S TX with PWATs
progged to approach 1.6 inches across the Victoria Crossroads.
Instability will be low, but the shear will be strong. Low level
moisture convergence will be strong ahead of the front along with
increasing diffluence aloft as the upper low tracks across TX and
the upper level jet noses across S TX. Could see a few strong to
severe storms across the Victoria Crossroads Tuesday ahead of and
along the front. The Storms Prediction Center has a marginal to
slight risk of severe storms across the Victoria Crossroads. A
couple of models indicate a couple of rounds of convection with the
first round being early Tuesday morning with a warm front lifting
north, then with the cold front by early Tuesday afternoon. Given
the abundant moisture, heavy rainfall will be possible as well. The
Weather Prediction Center has a marginal risk of Excessive Rainfall
across the northeastern CWA Tuesday. Am not expecting widespread
flooding as this system will be moving fairly quickly, but can not
rule out localized flooding across some areas around the Victoria
Crossroads. The caveat will be the strong LLJ being out of the
southwest. This typically leads to a strong capping inversion which
in turn hinders convective development. Models all show the cap
eroding, especially across the northeastern CWA.

Behind the cold front, much drier and very windy conditions develop
across S TX. Min RH values are expected to drop to 20-30 percent
across the southern Coastal Plains and Brush Country. The dry
airmass and strong winds will likely lead to critical fire danger
conditions and a Fire Weather Watch is in effect for Tuesday. A Wind
Advisory may also be warranted.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 458 AM CST Mon Jan 23 2023

A strong upper level disturbance is expected to lift northeast of TX
Tuesday night (GFS/ECMWF deterministic), followed by generally NW
flow aloft over much of the CONUS Wednesday/Thursday, followed by a
transition to an approximately zonal upper level flow across much of
the CONUS Friday/Saturday. Dry and cool/cold conditions expected
Wednesday/Thursday. Cold Thursday morning with lows primarily in the
30s. A warming trend is expected Friday/Saturday owing to airmass
modification. Owing to surface high pressure over the Gulf of Mexico
and developing low MSLP over the Lee of the Rockies (the response to
the foregoing upper pattern), increasing onshore flow/moisture
expected Saturday/Sunday. In response to an upper disturbance
predicted to move across the U.S./Canadian border/Midwestern CONUS
Friday/Friday night, a cold front surges southward across the
Northern Plains Saturday and into the CWA by Sunday afternoon/
evening (GFS/ECMWF deterministic.) Expect greater moisture to
contribute to at least isolated showers Saturday, and the front to
contribute to additional convection Sunday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1121 AM CST Mon Jan 23 2023

Ceilings will begin to deteriorate dropping to MVFR around 04Z and
to IFR around dawn. A potent upper level low is expected to move
across the area later tonight and Tuesday, with an associated cold
front blasting through the area. Winds are expected to increase
through the day as this system approaches South Texas, so expect
strong and gusty east to southeasterly winds through tonight.
Thunderstorms are possible Tuesday, particularly E of 281 north of
San Patricio County north to the Victoria Crossroads. A few of
these storms could be strong to severe. A 50 kt jet will set up
over the area as well, leading to wind shear concerns for the
Victoria Crossroads. As the front crosses the area, winds will
shift to the southwest and remain gusty. Thunderstorm chances will
diminish by mid afternoon Tuesday, but expect rain chances to
linger through the TAF period.

&&

.MARINE...
Issued at 458 AM CST Mon Jan 23 2023

A strong easterly flow is expected to develop today with winds
reaching advisory levels by mid morning. A strong onshore flow
will continue tonight with few gusts to gale force possible. Winds
will continue to strengthen overnight and shift to the west and
northwest Tuesday. Winds will be strong to very strong with
frequent gusts to gale force on Tuesday. There is a Gale Watch in
effect for Tuesday. A cold front is expected to move across the
waters Tuesday night resulting cooler an drier conditions. Strong
offshore flow expected after frontal passage. Deterministic/probabilistic
output does not appear to support gale conditions beyond the
current Gale Watch (which ends at 06z Wednesday). At least SCA
conditions are expected during the 06-12z Wednesday based on
expected wind/seas. In response to deepening surface low pressure
over the Lee of the Rockies, and surface high pressure over the
Gulf of Mexico, increasing onshore flow and moisture anticipated
Friday/Saturday. Isolated showers may occur Saturday. Additional
convection anticipated for Sunday, as a cold front approaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    68  60  77  43 /   0  60  80  10
Victoria          62  50  70  38 /   0  70  90   0
Laredo            70  60  75  43 /  10  50  40   0
Alice             69  59  78  40 /   0  60  70  10
Rockport          65  57  73  43 /   0  60  80   0
Cotulla           67  53  70  40 /   0  70  70   0
Kingsville        70  61  78  43 /   0  60  70  10
Navy Corpus       67  62  73  48 /   0  60  70  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for TXZ229-230-239>244.

     High Rip Current Risk through late tonight for TXZ345-442-443-
     447.

GM...Small Craft Advisory until 6 AM CST Tuesday for GMZ231-232-236-
     237-250-255-270-275.

     Gale Watch from Tuesday morning through Tuesday evening for
     GMZ231-232-236-237-250-255-270-275.

&&

SHORT TERM...TE
LONG TERM....WC
AVIATION...LS/77
Hazardous weather outlook, Jan 23, 5:54 AM CST, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
554 AM CST Mon Jan 23 2023

TXZ229>234-239>247-342>347-442-443-447-241200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
554 AM CST Mon Jan 23 2023

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...Today and tonight.

High Rip Current risk today and tonight.

Minor coastal flooding possible tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered thunderstorms expected Tuesday. A few storms across the
Victoria Crossroads may be strong to severe with large hail, damaging
winds and heavy rainfall with localized flooding possible.

A Fire Weather Watch is in effect for Tuesday and Tuesday evening
across much of the Brush Country and Rio Grande Plains.

Wind Advisory conditions possible Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GMZ231-232-236-237-250-255-270-275-241200-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
554 AM CST Mon Jan 23 2023

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and tonight.

Small Craft Advisory is in effect beginning at 9 AM and continues
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Gale Watch is in effect for the bays and coastal waters Tuesday
and Tuesday night.

Scattered thunderstorms possible Tuesday. A few storms may be strong
to severe with large hail, damaging winds and frequent lightning
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

81/87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 3:29 AM CSTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces39 hr
Jan 23, 2:22 PM CSTGale WarningCRP31 hr

Nearby

Red Flag Warnings in Texas, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.